Alert archive / Mississippi / River Flood Advisories in 2021
River Flood Advisory 8, NWS Jackson, MS
NWS Jackson, MS issued this river flood advisory at Apr 11, 2021, 8:25 PM CDT for Simpson County, Mississippi. It was in force for 7 min.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2021, 8:25 PM CDT (01:25 UTC)
- Expired
- Apr 11, 2021, 8:32 PM CDT
- In force
- 7 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 37 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Strong River at D'lo (DLAM6). The gauge peaked at 24.53 ft at Apr 11, 2021, 6:00 PM CDT.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02487500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
053
WGUS84 KJAN 120125 RRA
FLSJAN
Flood Advisory
National Weather Service Jackson MS
825 PM CDT Sun Apr 11 2021
...The National Weather Service in Jackson has issued a Flood
Advisory for the following rivers in Mississippi...
Strong River At D'lo affecting Simpson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Forecast includes rainfall on the ground and 24 hours of additional
rainfall.
Additional information is available at
www.water.weather.gov/ahps2/index.php?wfo=JAN
The next statement will be issued Monday morning at 830 AM CDT.
&&
MSC127-121330-
/O.NEW.KJAN.FL.Y.0008.210412T0125Z-210413T0600Z/
/DLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
825 PM CDT Sun Apr 11 2021
The National Weather Service in Jackson has issued a
* Flood Advisory for
the Strong River At D'lo.
* From this evening to late Monday night.
* At 7:45 PM CDT Sunday the stage was 24.5 feet.
* Action stage is 24.0 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to fall to 5.6 feet Friday
evening.
* Impact...At 25.0 feet, Water begins backing up into Sellers Creek
in Mendenhall.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Strong River
D'lo 25.0 24.5 Sun 7 pm CDT 20.6 14.8 10.7
&&
LAT...LON 3192 9009 3200 8997 3204 8988 3204 8973
3189 8989 3182 9005
$$
271 follow-up statement
059
WGUS84 KJAN 120132
FLSJAN
Flood Advisory
National Weather Service Jackson MS
832 PM CDT Sun Apr 11 2021
...The Flood Advisory is cancelled for the following rivers in
Mississippi...
Strong River At D'lo affecting Simpson County.
MSC127-120245-
/O.CAN.KJAN.FL.Y.0008.000000T0000Z-210412T0132Z/
/DLAM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
832 PM CDT Sun Apr 11 2021
...The Flood Advisory for the Strong River At D'lo has been
cancelled...
The Flood Advisory is cancelled for
the Strong River At D'lo.
* At 7:45 PM CDT Sunday the stage was 24.5 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to fall to 5.6 feet Friday
evening.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Mon Tue Wed
Strong River
D'lo 25.0 24.5 Sun 7 pm CDT 20.6 14.8 10.7
&&
LAT...LON 3192 9009 3200 8997 3204 8988 3204 8973
3189 8989 3182 9005
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood advisory went out at Apr 11, 4:00 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Apr 11, 4:00 PM CDT, 4 hours 25 minutes before
Area Forecast Discussion National Weather Service Jackson MS 400 PM CDT Sun Apr 11 2021 .DISCUSSION... Tonight and Monday: Tonight looks to be quite pleasant, though with high pressure remaining in control and skies clear to partly cloudy with humidity still seasonably low, we likely have lows a bit below normal overnight. Monday morning begins in the lower 50s F for most but we warm up quickly during the day as light southerly winds and mid April sun combine to rebound our afternoon highs into the lower 80s F. Significant diurnal mixing prevents our dewpoints from moving up much and will likely only be in the lower 50s F through the day. Flow aloft remains mostly zonal through the day with a bit of a northerly component, downstream of a a ridge axis centered roughly about the Arklatex. A 500 mb speed max will likely be positioned just south of our area by late Monday, placing the Arklamiss largely within the subsident left entrance region. This should help limit cloud cover with mostly sunny conditions for most into the evening. /86/ Monday night through Saturday: Monday night will be dry but rain chances will return to the CWA Tuesday as a shortwave interacts with a nearly stationary front just to our west. This shortwave will be rather weak but make the most of daytime heating and available moisture to result in showers developing in our southwest by Tuesday morning and then spread as far north as Highway 82 during the afternoon. This convection should end during the early evening hours but a slightly more potent shortwave and cold front will approach our CWA and redevelop convection after midnight again from the southwest. Together these features are expected to lead to more widespread coverage of convection Wednesday. Overall, instability looks to remain limited and thunderstorms should be limited to south of Highway 82 Tuesday through Wednesday. Considering the recent rainfall and soil moisture, local runoff issues may develop across our southern zones Wednesday. Models appear to be in better agreement this run with the cold front pushing south of our CWA by Wednesday evening and the shortwave shifting east of Mississippi. Convection is expected to end Wednesday evening and dry weather is expected Thursday before rain chances return Thursday night ahead of yet another shortwave. Rain chances look to increase across the CWA going into Friday night but there remain differences in the models with the timing and strength of this shortwave. The chance of rain will be carried through Saturday night with the greatest pops and rainfall amounts expected across the southern half of our CWA. /22/ && .AVIATION... 18Z TAF discussion: VFR conditions and a light wind will prevail through Monday morning. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 50 83 55 79 / 0 0 1 24 Meridian 48 84 53 81 / 0 0 1 15 Vicksburg 51 84 57 79 / 0 0 4 29 Hattiesburg 49 84 53 79 / 0 0 3 29 Natchez 52 84 57 78 / 0 0 8 42 Greenville 52 82 58 76 / 0 0 3 13 Greenwood 53 82 58 79 / 0 0 1 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 86/22
Hazardous weather outlook, Apr 11, 1:51 PM CDT, 6 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 151 PM CDT Sun Apr 11 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 121900- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 151 PM CDT Sun Apr 11 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 20 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Local storm report, Apr 11, 4:26 PM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
426 PM CDT SUN APR 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1137 PM TORNADO 1 WNW ZETUS 31.57N 90.55W
04/09/2021 LINCOLN MS NWS STORM SURVEY
AN EF1 TORNADO DEVELOPED IN THE EVENING OF
APRIL 9TH NEAR ZETUS RD AND RUSSELL LN. THE
TORNADO PRODUCED PRIMARILY TREE DAMAGE
BEFORE TRAVELING SOUTHEAST ACROSS PALMETTO
TRAIL AND THEN CROSSING NEAR WATTS LN AND
NORMAN TRAIL. THE TORNADO BECAME MOST
INTENSE IN THIS AREA WHERE A SHED WAS
DAMAGED BY FALLING TREES ON NORMAN TRAIL
WHILE ON WATTS LANE A LARGE STAND OF YOUNG
PINES WAS FELLED AS WELL AS SOME POWER POLES
AND LINES. THE TORNADO CONTINUED SOUTHEAST
WHERE MORE TREE DAMAGE WAS DOCUMENTED AS
WELL AS ROOFING DAMAGE TO SOME STRUCTURES.
IT WAS IN THIS AREA THAT THE PATH WAS MOST
CLEARLY DEFINED WITH STANDS OF TREES
SIGNIFICANTLY DAMAGED IN A CLEAR TRAJECTORY
TO THE SOUTHEAST. THE TORNADO CROSSED HWY 84
NEAR BRECKENRIDGE LN WHERE OUT BUILDINGS
WERE HEAVILY DAMAGED OR DESTROYED. THE
TORNADO THEN BEGAN TO WEAKEN BUT CONTINUED
TO PRODUCE INTERMITTENT TREE DAMAGE SOUTH OF
THE HIGHWAY BEFORE DISSIPATING NORTH OF
AUBURN DR.
&&
LPNearby
River Flood Advisories in Mississippi, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.